MAUDE Adverse Event Report: DEPUY MITEK LLC US VERSALOK PRE PACKED W/OC; SCREW, FIXATION, BONE

DEPUY MITEK LLC US VERSALOK PRE PACKED W/OC; SCREW, FIXATION, BONE
Catalog Number 210808
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: h4: the device manufacture date is currently unavailable.The investigation has been updated to reflect the correct information: investigation summary : a photo was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photo.Visual analysis of the photo reveled that the anchor appears to be detached from the inserter.The overall complaint was confirmed as the observed condition of the versalok pre packed w/oc would contribute to the complained device issue.Based on the investigation findings, the possible root cause can be traced to procedural variables, such handling of the device or product interaction during procedure; the anchor could have incompletely inserted and consequently the anchor was not secured.As per ifu incomplete insertion or over tensioning or poor bone quality may result in anchor pullout.While keeping nominal tension on the suture strands, place the shaft against bone at the selected fixation site and confirm that the suture is not twisted.If the suture is twisted, untwist the suture.Tap the back end of the shaft with a mallet, driving the anchor into bone.Continue tapping until contact with the distal edge of the laser line, which is directly before the shoulder of the pusher is in contact with the bone surface.In hard bone, the awl may be used first to create a starter hole.Optional: place the end cap on the shaft to increase the surface area for the mallet to strike.Has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported by the healthcare professional in china that during a rotator cuff repair surgical procedure on (b)(6) 2024 the versalok pre packed w/oc device could not secure the anchor.Another like device was used to complete the procedure.There was no delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.

Brand Name
VERSALOK PRE PACKED W/OC
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raymham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key19372320
Report Number1221934-2024-01682
Device Sequence Number18073565
Product Code HWC
UDI-Device Identifier10886705001224
UDI-Public10886705001224
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number210808
Device Lot Number143L555
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2024
Initial Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown